Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 112, NWS Albuquerque, NM

June 23, 2007Curry County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 23, 2007, 5:08 PM MDT for Curry County, New Mexico. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2007, 5:08 PM MDT (23:08 UTC)
Expired
Jun 23, 2007, 6:15 PM MDT
In force
67 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Curry County, NM

The radar

The Cannon AFB radar (KFDX), 42 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-197 J/kg
Mixed-layer LCL
1926 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 232308
SVRABQ
NMC009-240015-
/O.NEW.KABQ.SV.W.0112.070623T2308Z-070624T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
508 PM MDT SAT JUN 23 2007

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CURRY COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 615 PM MDT

* AT 503 PM MDT...SKYWARN SPOTTERS REPORTED A SEVERE THUNDERSTORM
  PRODUCING DAMAGING HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS
  LOCATED NEAR BROADVIEW...OR ABOUT 27 MILES NORTH OF
  CLOVIS...AND MOVING SOUTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PLEASANT HILL AROUND 615 PM MDT...

THIS SEVERE THUNDERSTORM IS CAPABLE OF VERY LARGE HAIL WHICH CAN
CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER NOW.

LAT...LON 3489 10303 3487 10336 3448 10343 3449 10304

$$

19
2 follow-up statements
000 
WWUS55 KABQ 232335
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
533 PM MDT SAT JUN 23 2007

NMC009-240015-
/O.CON.KABQ.SV.W.0112.000000T0000Z-070624T0015Z/
CURRY-
533 PM MDT SAT JUN 23 2007

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL CURRY
COUNTY UNTIL 615 PM MDT...

AT 532 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 8 MILES SOUTH OF BROADVIEW...OR ABOUT
21 MILES NORTH OF CLOVIS...MOVING SOUTHWEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RANCHVALE AROUND 555 PM MDT...

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

LAT...LON 3489 10303 3487 10336 3448 10343 3449 10304

$$

19
000 
WWUS55 KABQ 240000
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
559 PM MDT SAT JUN 23 2007

NMC009-240015-
/O.CON.KABQ.SV.W.0112.000000T0000Z-070624T0015Z/
CURRY-
559 PM MDT SAT JUN 23 2007

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL CURRY
COUNTY UNTIL 615 PM MDT...

AT 557 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED OVER CENTRAL CURRY COUNTY...OR ABOUT 22 MILES
NORTHWEST OF CLOVIS...MOVING SOUTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL CURRY COUNTY EAST OF FIELD AROUND 610 PM MDT...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

LAT...LON 3479 10326 3478 10348 3468 10347 3468 10358
      3458 10352 3449 10329

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:08 PM MDT, 2 hours earlier.

Area forecast discussion, Jun 23, 3:08 PM MDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
308 PM MDT SAT JUN 23 2007

.DISCUSSION...WITH THE EXCEPTION OF A FEW RELATIVELY MINOR VARIANCES
IN T STORM COVERAGE AND DISTRIBUTION AND THE DEGREE OF NIGHTTIME EAST
WIND INTRUSIONS BELOW PASSES/GAPS IN CENTRAL MT CHAIN...THERE WILL
BE NO FUNDAMENTAL FCST VARIATIONS FOR THE NEXT SEVERAL DAYS. WHAT
IS IN THE PROCESS OF BECOMING THE UPPER LEVEL HIGH THAT WILL NOT
DIE WILL CONTINUE TO BE ANCHORED OVER THE WESTERN PART OF THE
STATE. THIS HIGH WILL BECOME GRADUALLY MORE TILTED IN TIME TO A
MORE SW TO NE ORIENTATION BY THE EFFECTS OF WEAK DISTURBANCES IN
THE WESTERLIES ON THE NW SIDE OF IT AND EASTERLIES ON THE SE SIDE
OF IT. LOOKS TO BE AT LEAST A SLIGHT DOWNTURN IN CONVECTION
SUNDAY...MON...AND POSSIBLY TUE BEFORE THE GFS DECIDES THAT THERE
WILL BE A WEAK TO MODERATE WESTWARD SURGE OF LOW LEVEL MOISTURE.
NOT CERTAIN ATTM WHY THIS WILL OCCUR...BUT GFS IS KNOWN FOR NOT
BEING AS AGGRESSIVE AS THE NAM/WRF WITH THESE...SO DON/T WANT TO
DISCOUNT COMPLETELY THUS KEPT THE SMALL DEGREE OF INCREASE IN
CONVECTION NEARER THE CENTRAL MT CHAIN AND WESTWARD FOR MIDWEEK.
NOT CONVINCED IT WILL GET QUITE AS FAR W AS WE CURRENTLY HAVE
INDICATED...BUT WILL STAY WITH IT FOR NOW. LATE WEEK AND BEYOND
THE GFS AND TO A LITTLE LESSER DEGREE THE ECMWF WANT TO DROP AN
UPPER LEVEL LOW OR TROUGH DOWN INTO THE EASTERLIES ACROS S CENTRAL
TX THEN GRADUALLY SHIFT IT WESTWARD UNDER THE OVERSTAYING-ITS-
WELCOME HIGH OVER THE STATE. AS OF NOW IT DOESN/T LOOK ALL THAT
LIKELY THIS THIS NEW DEVELOPMENT WILL SUFFICIENTLY DISLODGE THE
HIGH FAR ENOUGH TO W OR N TO BRING ALL THAT MUCH MORE MOISTURE
INTO NM...BUT TIME WILL TELL.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  57  99  56  97 /   0   0   0   0
GALLUP..........................  47  95  48  93 /   0   0   0   0
GRANTS..........................  51  94  49  94 /  10   0   0   0
GLENWOOD........................  52  96  52  96 /  10   5   5   5
CHAMA...........................  43  86  42  87 /  10   5   5   5
LOS ALAMOS......................  55  88  53  92 /  10   5   5   0
RED RIVER.......................  41  82  42  84 /  10  10   5  10
TAOS............................  49  92  48  93 /  10   5   5   0
SANTA FE........................  54  91  58  93 /  20  10   5   0
SANTA FE AIRPORT................  57  93  56  95 /  20   5   5   0
ESPANOLA........................  58  94  53  99 /  10   5   5   0
ALBUQUERQUE HEIGHTS.............  68  96  67  98 /  20   5   5   0
ALBUQUERQUE VALLEY..............  65  97  60  97 /  20   5   5   0
ALBUQUERQUE FOOTHILLS...........  64  94  59  97 /  20   5   5   0
ALBUQUERQUE WEST MESA...........  66  96  63 101 /  20   5   5   0
SOCORRO.........................  63  98  61  97 /  20   5   5   0
SANDIA PARK/CEDAR CREST.........  57  89  51  91 /  20  10   5   0
MORIARTY/ESTANCIA...............  54  94  53  92 /  30  10  10   0
CARRIZOZO.......................  61  92  63  98 /  30  10  10   5
RUIDOSO.........................  55  85  55  87 /  30  10  10  10
RATON...........................  52  91  53  92 /  10  10   0   5
LAS VEGAS.......................  51  88  52  89 /  20  10   5   5
ROY.............................  58  91  58  88 /  20  10   5   5
CLAYTON.........................  59  91  62  92 /  20   5   0   5
SANTA ROSA......................  61  94  59  94 /  30  10  10   5
TUCUMCARI.......................  62  95  64  96 /  30  10   5   5
FORT SUMNER.....................  64  96  65  92 /  30  10  10   5
CLOVIS..........................  64  94  65  94 /  30  10  10   5
PORTALES........................  64  95  66  95 /  30  10  10   5
ROSWELL.........................  66  96  68  98 /  20  10  10   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

43
Hazardous weather outlook, Jun 23, 5:37 AM MDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
537 AM MDT SAT JUN 23 2007

NMZ001>021-026-241200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
537 AM MDT SAT JUN 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
A FEW STRONG THUNDERSTORMS ARE POSSIBLE OVER THE EASTERN PLAINS THIS
AFTERNOON AND EVENING. THE STRONGER STORMS COULD PRODUCE HAIL
AROUND ONE HALF INCH IN DIAMETER...WIND GUSTS UP TO 50 MPH...HEAVY
RAIN AT RATES UP TO THREE QUARTERS OF AN INCH PER HOUR AND MINOR
FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

44

In the hours before

Special weather statement, Jun 23, 2:47 PM MDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
247 PM MDT SAT JUN 23 2007

NMZ005-232130-
NORTHEAST HIGHLANDS-
247 PM MDT SAT JUN 23 2007

...STRONG THUNDERSTORMS MOVING SOUTH THROUGH WESTERN SAN MIGUEL
COUNTY...

AT 247 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER...FROM 10 MILES SOUTHEAST OF
WATROUS TO NEAR ANTON CHICO.
.
MOVEMENT WAS SOUTH AT 20 MPH.
Special weather statement, Jun 23, 3:51 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
351 PM MDT SAT JUN 23 2007

NMZ012-232230-
CONCHAS LAKE/GUADALUPE COUNTY-
351 PM MDT SAT JUN 23 2007

...STRONG THUNDERSTORM MOVING SOUTH THROUGH GUADALUPE COUNTY

AT 350 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER MOVING SOUTH THROUGH CENTRAL
AND WESTERN PORTIONS OF GUADALUPE COUNTY. MOTORISTS TRAVELING ALONG
INTERSTATE 40 NEAR SANTA ROSA SHOULD BE ON THE LOOKOUT FOR THESE
STRONG STORMS.
Local storm report, Jun 23, 5:07 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
507 PM MDT SAT JUN 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             BROADVIEW               34.82N 103.21W
06/23/2007  E1.75 INCH       CURRY              NM   TRAINED SPOTTER

&&

GUYER

Nearby

Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.